What Causes Hypoglycemia in Children?

1 Answer

These messages are for mutual support and information sharing only. Always consult your doctor before trying anything you read here.
Hypoglycemia can be a condition by itself. It can also be a complication of diabetes or other disorder. It's most often a problem in someone with diabetes. It occurs when there's too much insulin, thus also called an insulin reaction. Causes of hypoglycemia in children with diabetes may include the following:
  • Too much medication; for instance, too much insulin or oral diabetes medication
  • Medication mistakes. All families will, at some point, give the wrong kind of insulin for a meal or at bedtime.
  • Inaccurate blood-glucose readings
  • A missed meal
  • A delayed meal
  • Too little food eaten, as compared to the amount of insulin taken
  • More exercise than usual
  • Diarrhea or vomiting
  • Injury, illness, infection, or emotional stress
  • Other medical problems sometimes seen in people with type 1 diabetes, such as celiac disease or an adrenal problem.
Consult your children's doctor for more specific information if necessary. Keyword: hypoglycemia children
...